Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Boundedness of projection operators and Cesàro means in weighted $ L^p$ space on the unit sphere

Authors: Feng Dai and Yuan Xu
Journal: Trans. Amer. Math. Soc. 361 (2009), 3189-3221
MSC (2000): Primary 33C50, 42B08, 42C10
Published electronically: January 28, 2009
MathSciNet review: 2485423
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For the weight function $ \prod_{i=1}^{d+1}\vert x_i\vert^{2\kappa_i}$ on the unit sphere, sharp local estimates of the orthogonal projection operators are obtained and used to prove the convergence of the Cesàro $ (C,\delta)$ means in the weighted $ L^p$ space for $ \delta$ above the critical index. Similar results are also proved for corresponding weight functions on the unit ball and on the simplex.

References [Enhancements On Off] (What's this?)

  • 1. G. Andrews, R. Askey, and R. Roy, Special functions, Cambridge Univ. Press, Cambridge, 1999. MR 1688958 (2000g:33001)
  • 2. R. Askey and I. I. Hirschman, Jr., Mean summability for ultraspherical polynomials, Math Scand. 12 (1963), 167-177. MR 0164198 (29:1497)
  • 3. A. Bonami and J-L. Clerc, Sommes de Cesàro et multiplicateurs des développements en harmoniques sphériques, Trans. Amer. Math. Soc. 183 (1973), 223-263. MR 0338697 (49:3461)
  • 4. G. Brown and F. Dai, Approximation of smooth functions on compact two-point homogeneous spaces, J. Funct. Anal. 220 (2005), no. 2, 401-423. MR 2119285 (2005m:41054)
  • 5. A. P. Calderón and A. Zygmund, On a problem of Mihlin, Trans. Amer. Math. Soc. 78 (1955), 209-224. MR 0068028 (16:816f)
  • 6. S. Chanillo and B. Muckenhoupt, Weak type estimates for Cesàro sums of Jacobi polynomial series, Mem. Amer. Math. Soc. 102(487) 1993. MR 1132609 (93g:42018)
  • 7. F. Dai, Multivariate polynomial inequalities with respect to doubling weights and $ A_ \infty$ weights, J. Funct. Anal. 235 (2006), no. 1, 137-170. MR 2216443 (2007f:41010)
  • 8. Feng Dai and Yuan Xu, Cesàro means of orthogonal expansions in several variables, Construct. Approx., accepted for publication.
  • 9. C. F. Dunkl, Differential-difference operators associated to reflection groups, Trans. Amer. Math. Soc. 311 (1989), 167-183. MR 951883 (90k:33027)
  • 10. C. F. Dunkl and Yuan Xu, Orthogonal polynomials of several variables, Cambridge Univ. Press, Cambridge, 2001. MR 1827871 (2002m:33001)
  • 11. Zh.-K. Li and Yuan Xu, Summability of orthogonal expansions of several variables, J. Approx. Theory 122 (2003), 267-333. MR 1988305 (2004e:42041)
  • 12. G. Mastroianni and V. Totik, Weighted polynomial inequalities with doubling and $ A_\infty$ weights, Constr. Approx. 16 (2000), no. 1, 37-71. MR 1848841 (2002j:26010)
  • 13. J. Newman and W. Rudin, Mean convergence of orthogonal series, Proc. Amer. Math. Soc. 3 (1952), 219-222. MR 0047811 (13:936b)
  • 14. C. D. Sogge, Oscillatory integrals and spherical harmonics, Duke Math. J. 53(1986),43-65. MR 835795 (87g:42026)
  • 15. C. D. Sogge. On the convergence of Riesz means on compact manifolds, Ann. of Math. (2)126 (1987), 439-447. MR 908154 (89b:35126)
  • 16. E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, NJ, 1971. MR 0290095 (44:7280)
  • 17. G. Szegö, Orthogonal Polynomials, Amer. Math. Soc. Colloq. Publ. Vol. 23, Providence, 4th edition, 1975.
  • 18. K. Y. Wang and L. Q. Li, Harmonic Analysis and Approximation on the Unit Sphere, Sciencepress, Beijing, 2000.
  • 19. Yuan Xu, Integration of the intertwining operator for $ h$-harmonic polynomials associated to reflection groups, Proc. Amer. Math. Soc. 125 (1997), 2963-2973. MR 1402890 (97m:33004)
  • 20. Yuan Xu, Weighted approximation of functions on the unit sphere, Constr. Approx. 21 (2005), 1-28. MR 2105389 (2006c:42027)
  • 21. H. Zhou, Divergence of Cesàro means of spherical $ h$-harmonic expansions, J. Approx. Theory 147 (2007), 215-220. MR 2344321 (2008g:42028)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 33C50, 42B08, 42C10

Retrieve articles in all journals with MSC (2000): 33C50, 42B08, 42C10

Additional Information

Feng Dai
Affiliation: Department of Mathematical and Statistical Sciences, University of Alberta. Edmonton, Alberta, Canada T6G 2G1

Yuan Xu
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403-1222

Keywords: Projection operator, Ces\`aro means, weighted $L^p$ space, unit sphere
Received by editor(s): July 19, 2007
Published electronically: January 28, 2009
Additional Notes: The first author was partially supported by the NSERC Canada under grant G121211001
The second author was partially supported by the NSF under Grant DMS-0604056
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society